Elasticity of Poissonian fiber networks

dc.contributorAalto-yliopistofi
dc.contributorAalto Universityen
dc.contributor.authorÅström, J. A.
dc.contributor.authorMäkinen, J. P.
dc.contributor.authorAlava, Mikko J.
dc.contributor.authorTimonen, J.
dc.contributor.departmentTeknillisen fysiikan laitosfi
dc.contributor.departmentDepartment of Applied Physicsen
dc.contributor.schoolPerustieteiden korkeakoulufi
dc.contributor.schoolSchool of Scienceen
dc.date.accessioned2015-12-02T10:02:44Z
dc.date.available2015-12-02T10:02:44Z
dc.date.issued2000
dc.description.abstractAn effective-medium model is introduced for the elasticity of two-dimensional random fiber networks. These networks are commonly used as basic models of heterogeneous fibrous structures such as paper. Using the exact Poissonian statistics to describe the microscopic geometry of the network, the tensile modulus can be expressed by a single-parameter function. This parameter depends on the network density and fiber dimensions, which relate the macroscopic modulus to the relative importance of axial and bending deformations of the fibers. The model agrees well with simulation results and experimental findings. We also discuss the possible generalizations of the model.en
dc.description.versionPeer revieweden
dc.format.extent5550-5556
dc.format.mimetypeapplication/pdfen
dc.identifier.citationÅström, J. A. & Mäkinen, J. P. & Alava, Mikko J. & Timonen, J. 2000. Elasticity of Poissonian fiber networks. Physical Review E. Volume 61, Issue 5. 5550-5556. ISSN 1539-3755 (printed). DOI: 10.1103/physreve.61.5550.en
dc.identifier.doi10.1103/physreve.61.5550
dc.identifier.issn1539-3755 (printed)
dc.identifier.urihttps://aaltodoc.aalto.fi/handle/123456789/18936
dc.identifier.urnURN:NBN:fi:aalto-201512025466
dc.language.isoenen
dc.publisherAmerican Physical Society (APS)en
dc.relation.ispartofseriesPhysical Review Een
dc.relation.ispartofseriesVolume 61, Issue 5
dc.rights© 2000 American Physical Society (APS). This is the accepted version of the following article: Åström, J. A. & Mäkinen, J. P. & Alava, Mikko J. & Timonen, J. 2000. Elasticity of Poissonian fiber networks. Physical Review E. Volume 61, Issue 5. 5550-5556. ISSN 1539-3755 (printed). DOI: 10.1103/physreve.61.5550., which has been published in final form at http://journals.aps.org/pre/abstract/10.1103/PhysRevE.61.5550.en
dc.rights.holderAmerican Physical Society (APS)
dc.subject.keywordeffective-medium modelsen
dc.subject.keywordelastic propertiesen
dc.subject.keywordinhomogeneous materialsen
dc.subject.otherPhysicsen
dc.titleElasticity of Poissonian fiber networksen
dc.typeA1 Alkuperäisartikkeli tieteellisessä aikakauslehdessäfi
dc.type.dcmitypetexten
dc.type.versionFinal published versionen
Files
Original bundle
Now showing 1 - 1 of 1
No Thumbnail Available
Name:
A1_Åström_j_a_2000.pdf
Size:
317.81 KB
Format:
Adobe Portable Document Format